Search results below include Worst Pills, Best Pills Newsletter Articles where your
selected drug is a primary subject of discussion.
Neuroleptic malignant syndrome is a life-threatening neurological disorder most often caused by neuroleptic (antipsychotic) medications, which are used to treat schizophrenia and certain other psychiatric disorders, among other things. The syndrome also can be caused by certain other drugs used to treat nausea and depression, as well as by the sudden discontinuation of a dopamine agonist (drugs that are used most commonly to treat Parkinson’s disease).
Weight gain is an adverse event associated with many widely used medications and may lead to significant overweight and obesity, especially in susceptible individuals. Find out which drugs have this adverse effect.
Some degrees of depression are less likely to respond to treatment with an antidepressant. This article reviews the evidence and evaluates 27 different antidepressants, labeling many as Do Not Use or Limited Use.
The article describes the symptoms of the life-threatening neurological disorder neuroleptic malignant syndrome (NMS) and lists 40 different prescription drugs that have been found to cause it.
Bupropion is used to treat depression (brand name: WELLBUTRIN) and to aid smoking cessation (brand name: ZYBAN). The drug has a number of potentially dangerous interactions, some of which are quite different from typical antidepressant interactions.
Find out why you should not use cough products such as ROBITUSSIN DM that contain dextromethorphan. Also view a list of 22 other drugs that can have harmful interactions with dextromethorphan.
The article lists more than 30 prescription drugs that can cause the serotonin syndrome.
Because of new information about increased risks of suicidal thoughts associated with the use of a variety of antidepressants, people of all ages should be monitored closely with all antidepressants after the drugs are first prescribed, switched or when the dosage is changed.
Do not stop using any antidepressants without first consulting the prescriber.
Belatedly, the Food and Drug Administration (FDA) announced on October 15, 2004 that it is taking steps to inform parents and physicians about the risks of antidepressants when these drugs are used to treat major depressive disorder in children and adolescents.
This is the first of a two part series on drug induced psychiatric symptoms that is based on the July 8, 2002 issue of The Medical Letter on Drugs and Therapeutics. Regular readers of Worst Pills, Best Pills News will recognize The Medical Letter as a reference source written for physicians and pharmacists that we often use because of its reputation as an objective and independent source of drug information. The article lists the drugs and their psychiatric adverse effects.